Alert archive / Colorado / Red Flag Warnings in 2013
Red Flag Warning 14, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this red flag warning at Jun 24, 2013, 2:32 PM MDT for 7 counties in Colorado. It took effect at Jun 24, 2013, 9:00 PM MDT. It was in force for 21 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 24, 2013, 2:32 PM MDT (20:32 UTC)
- In effect from
- Jun 24, 2013, 9:00 PM MDT
- Expired
- Jun 25, 2013, 6:00 PM MDT
- In force
- 21 hr
- Issued by
- NWS Denver/Boulder, CO
Counties Boulder County, CO, Clear Creek County, CO, Douglas County, CO, Gilpin County, CO, Jefferson County, CO, Larimer County, CO, Park County, CO
The radar
The Denver radar (KFTG), 74 km from the middle of the area, began a volume at 20:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 8.5 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 137 J/kg
- Mixed-layer CIN
- -517 J/kg
- Mixed-layer LCL
- 1799 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
748 WWUS85 KBOU 242032 RFWBOU URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 232 PM MDT MON JUN 24 2013 STRONG AND ERRATIC CHINOOK WINDS ARE LIKELY TO DEVELOP IN THE FRONT RANGE FOOTHILLS OF NORTHERN COLORADO OVERNIGHT. THESE GUSTY DOWNSLOPE WINDS OF 25 TO 40 MPH ARE EXPECTED IN THE FOOTHILLS...WITH HIGHER GUSTS POSSIBLE ON THE MOUNTAIN TOPS. ALSO ANTICIPATE POOR RELATIVE HUMIDITY RECOVERY OVERNIGHT WITH MINIMUM RELATIVE HUMIDITY VALUES RANGING FROM 15 TO 25 PERCENT. CONDITIONS ARE EXPECTED TO IMPROVE BY MORNING WITH WIND SPEEDS ON THE DECREASE. COZ216-250445- /O.NEW.KBOU.FW.W.0014.130625T0300Z-130625T1200Z/ /O.CON.KBOU.FW.W.0013.000000T0000Z-130625T0200Z/ JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- 232 PM MDT MON JUN 24 2013 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR THE SOUTHERN FRONT RANGE FOOTHILLS IN NORTHERN COLORADO. ...RED FLAG WARNING IN EFFECT FROM 9 PM THIS EVENING TO 6 AM MDT TUESDAY FOR GUSTY CHINOOK WINDS AND LOW RELATIVE HUMIDITY FOR THE SOUTHERN FRONT RANGE FOOTHILLS IN NORTHERN COLORADO... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A RED FLAG WARNING FOR GUSTY CHINOOK WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 6 AM MDT TUESDAY. * AFFECTED AREA...FIRE WEATHER ZONE 216. * TIMING...REST OF THIS AFTERNOON AND OVERNIGHT. * WINDS...WEST TO SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO AROUND 35 MPH. THE STRONGER GUSTS EXPECTED OVERNIGHT. * RELATIVE HUMIDITY...AS LOW AS 10 TO 15 PERCENT. * IMPACTS...GUSTY WINDS AND LOW RELATIVE HUMIDITY WILL POTENTIALLY CAUSE RAPID FIRE GROWTH OR EXTREME FIRE BEHAVIOR OF ANY EXISTING OR NEW FIRES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ COZ215-250445- /O.NEW.KBOU.FW.W.0014.130625T0300Z-130625T1200Z/ LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- 232 PM MDT MON JUN 24 2013 ...RED FLAG WARNING IN EFFECT FROM 9 PM THIS EVENING TO 6 AM MDT TUESDAY FOR GUSTY CHINOOK WINDS AND LOW RELATIVE HUMIDITY FOR THE FRONT RANGE FOOTHILLS IN NORTHERN COLORADO... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A RED FLAG WARNING FOR GUSTY CHINOOK WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 6 AM MDT TUESDAY. * AFFECTED AREA...FIRE WEATHER ZONE 215. * TIMING...OVERNIGHT FROM 9 PM THIS EVENING TO 6 AM MDT TUESDAY MORNING. * WINDS...WEST 15 TO 25 MPH WITH GUSTS TO AROUND 40 MPH. * RELATIVE HUMIDITY...AS LOW AS 12 PERCENT. * IMPACTS...WARM AND DRY CHINOOK WINDS OVERNIGHT WILL RESULT IN POOR RELATIVE HUMIDITY RECOVERY. THESE CONDITIONS WILL POTENTIALLY CAUSE RAPID FIRE GROWTH OR EXTREME FIRE BEHAVIOR OF ANY EXISTING OR NEW FIRES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ COZ213-214-241-246-247-250200- /O.CON.KBOU.FW.W.0013.000000T0000Z-130625T0200Z/ GRAND AND SUMMIT COUNTIES BELOW 9000 FEET- CENTRAL AND SOUTHEAST PARK COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- 232 PM MDT MON JUN 24 2013 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR MIDDLE AND NORTH PARK...AND THE PALMER DIVIDE EAST TO LINCOLN COUNTY. * AFFECTED AREA...FIRE WEATHER ZONES 213...214...241...246 AND 247. * TIMING...MONDAY AFTERNOON AND EVENING. * WINDS...SOUTHWEST 15 TO 20 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...AS LOW AS 8 PERCENT. * IMPACTS...STRONG GUSTY WINDS AND LOW RELATIVE HUMIDITY WILL POTENTIALLY CAUSE RAPID FIRE GROWTH OR EXTREME FIRE BEHAVIOR OF ANY EXISTING OR NEW FIRES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ BAKER
5 follow-up statements
571 WWUS85 KBOU 250212 RFWBOU URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 812 PM MDT MON JUN 24 2013 DOWNSLOPE WINDS OF 15 TO 25 MPH WITH GUSTS TO 40 MPH ARE POSSIBLE OVER THE HIGHER EXPOSED AREAS IN THE FOOTHILLS. ALSO ANTICIPATE POOR RELATIVE HUMIDITY RECOVERY OVERNIGHT WITH MINIMUM RELATIVE HUMIDITY VALUES RANGING FROM 15 TO 25 PERCENT. CONDITIONS ARE EXPECTED TO IMPROVE BY MORNING WITH WIND SPEEDS ON THE DECREASE. COZ216-251200- /O.EXP.KBOU.FW.W.0013.000000T0000Z-130625T0200Z/ /O.CON.KBOU.FW.W.0014.130625T0300Z-130625T1200Z/ JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- 812 PM MDT MON JUN 24 2013 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 AM MDT TUESDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR THE SOUTHERN FRONT RANGE FOOTHILLS... * AFFECTED AREA...FIRE WEATHER ZONE 216. * TIMING...OVERNIGHT FROM 9 PM THIS EVENING TO 6 AM MDT TUESDAY MORNING. * WINDS...WEST 10 TO 20 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...WILL RANGE FROM 10 TO 25 PERCENT OVERNIGHT. * IMPACTS...GUSTY WINDS AND LOW RELATIVE HUMIDITY WILL POTENTIALLY CAUSE RAPID FIRE GROWTH OR EXTREME FIRE BEHAVIOR OF ANY EXISTING OR NEW FIRES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ COZ213-214-241-246-247-250315- /O.EXP.KBOU.FW.W.0013.000000T0000Z-130625T0200Z/ GRAND AND SUMMIT COUNTIES BELOW 9000 FEET- CENTRAL AND SOUTHEAST PARK COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- 812 PM MDT MON JUN 24 2013 ...RED FLAG WARNING HAS EXPIRED FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR MIDDLE AND NORTH PARK...THE PALMER DIVIDE EAST TO LINCOLN COUNTY... WINDS WILL CONTINUE TO DECREASE AND RELATIVE HUMIDITY WILL INCREASE THROUGH THE NIGHT. THEREFORE THE RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRE. $$ COZ215-251200- /O.CON.KBOU.FW.W.0014.130625T0300Z-130625T1200Z/ LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- 812 PM MDT MON JUN 24 2013 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 AM MDT TUESDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR THE FRONT RANGE FOOTHILLS IN NORTHERN COLORADO... * AFFECTED AREA...FIRE WEATHER ZONE 215. * TIMING...OVERNIGHT FROM 9 PM THIS EVENING TO 6 AM MDT TUESDAY MORNING. * WINDS...WEST 10 TO 20 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...WILL RANGE FROM 10 TO 25 PERCENT OVERNIGHT. * IMPACTS...WARM AND DRY WINDS OVERNIGHT WILL RESULT IN POOR RELATIVE HUMIDITY RECOVERY. THESE CONDITIONS WILL POTENTIALLY CAUSE RAPID FIRE GROWTH OR EXTREME FIRE BEHAVIOR OF ANY EXISTING OR NEW FIRES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
485 WWUS85 KBOU 250957 RFWBOU URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 357 AM MDT TUE JUN 25 2013 ...CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE FOR THE NORTHERN FRONT RANGE FOOTHILLS TODAY... .THE PASSAGE OF AN UPPER LEVEL DISTURBANCE WILL PRODUCE ENOUGH DOWNSLOPE FLOW FOR THE CONTINUATION OF RED FLAG CONDITIONS IN THE NORTHERN FRONT RANGE FOOTHILLS TODAY. HUMIDITY RECOVERY HAS BEEN POOR OVERNIGHT...AND VERY LOW HUMIDITIES WILL PERSIST THROUGH THE DAY ALONG WITH A SLIGHT INCREASE IN WINDS BY MID MORNING. CONDITIONS WILL IMPROVE BY EARLY EVENING AS WINDS QUICKLY DECREASE. IN THE SOUTHERN FRONT RANGE FOOTHILLS...WINDS WILL REMAIN LIGHT ENOUGH TO PREVENT RED FLAG CONDITIONS FROM OCCURRING DURING THE DAYLIGHT HOURS. COZ215-251800- /O.EXT.KBOU.FW.W.0014.000000T0000Z-130626T0000Z/ LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- 357 AM MDT TUE JUN 25 2013 ...RED FLAG WARNING NOW IN EFFECT UNTIL 6 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR THE NORTHERN FRONT RANGE FOOTHILLS... * AFFECTED AREA...FIRE WEATHER ZONE 215. * TIMING...UNTIL 6 PM MDT TODAY. * WINDS...WEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH. * RELATIVE HUMIDITY...AS LOW AS 13 PERCENT. * IMPACTS...POOR HUMIDITY RECOVERY OCCURRED OVERNIGHT...AND HUMIDITIES WILL REMAIN LOW THROUGH THE DAY. THE PERSISTENT DRY AND BREEZY CONDITIONS WILL BRING POTENTIAL RAPID FIRE GROWTH OR EXTREME FIRE BEHAVIOR OF ANY EXISTING OR NEW FIRES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ COZ216-251200- /O.CON.KBOU.FW.W.0014.000000T0000Z-130625T1200Z/ JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- 357 AM MDT TUE JUN 25 2013 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 AM MDT EARLY THIS MORNING FOR GUSTY WINDS AND POOR HUMIDITY RECOVERY FOR THE SOUTHERN FRONT RANGE FOOTHILLS... * AFFECTED AREA...FIRE WEATHER ZONE 216. * TIMING...UNTIL 6 AM MDT THIS MORNING. * WINDS...SOUTHWEST 10 TO 15 MPH WITH GUSTS UP TO 25 MPH. * RELATIVE HUMIDITY...POOR RECOVERY TO ONLY THE 15 TO 30 PERCENT RANGE OVERNIGHT. * IMPACTS...GUSTY WINDS AND POOR HUMIDITY RECOVERY WILL POTENTIALLY CAUSE RAPID FIRE GROWTH OR EXTREME FIRE BEHAVIOR OF ANY EXISTING OR NEW FIRES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ BARJENBRUCH
098 WWUS85 KBOU 251201 RFWBOU URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 601 AM MDT TUE JUN 25 2013 ...CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE FOR THE NORTHERN FRONT RANGE FOOTHILLS TODAY... .THE PASSAGE OF AN UPPER LEVEL DISTURBANCE WILL PRODUCE ENOUGH DOWNSLOPE FLOW FOR THE CONTINUATION OF RED FLAG CONDITIONS IN THE NORTHERN FRONT RANGE FOOTHILLS TODAY. HUMIDITY RECOVERY HAS BEEN POOR OVERNIGHT...AND VERY LOW HUMIDITIES WILL PERSIST THROUGH THE DAY ALONG WITH A SLIGHT INCREASE IN WINDS BY MID MORNING. CONDITIONS WILL IMPROVE BY EARLY EVENING AS WINDS QUICKLY DECREASE. IN THE SOUTHERN FRONT RANGE FOOTHILLS...WINDS WILL REMAIN LIGHT ENOUGH TO PREVENT RED FLAG CONDITIONS FROM OCCURRING DURING THE DAYLIGHT HOURS. COZ216-251315- /O.EXP.KBOU.FW.W.0014.000000T0000Z-130625T1200Z/ JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- 601 AM MDT TUE JUN 25 2013 ...RED FLAG WARNING WILL EXPIRE AT 6 AM MDT EARLY THIS MORNING FOR GUSTY WINDS AND POOR HUMIDITY RECOVERY FOR THE SOUTHERN FRONT RANGE FOOTHILLS... WINDS WILL REMAIN LIGHT ENOUGH TO PRECLUDE RED FLAG CONDITIONS TODAY. $$ COZ215-252015- /O.CON.KBOU.FW.W.0014.000000T0000Z-130626T0000Z/ LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- 601 AM MDT TUE JUN 25 2013 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR THE NORTHERN FRONT RANGE FOOTHILLS... * AFFECTED AREA...FIRE WEATHER ZONE 215. * TIMING...UNTIL 6 PM MDT TODAY. * WINDS...WEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH. * RELATIVE HUMIDITY...AS LOW AS 13 PERCENT. * IMPACTS...POOR HUMIDITY RECOVERY OCCURRED OVERNIGHT...AND HUMIDITIES WILL REMAIN LOW THROUGHOUT THE DAY. THE PERSISTENT DRY AND BREEZY CONDITIONS WILL BRING POTENTIAL RAPID FIRE GROWTH OR EXTREME FIRE BEHAVIOR OF ANY EXISTING OR NEW FIRES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
275 WWUS85 KBOU 251930 RFWBOU URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 130 PM MDT TUE JUN 25 2013 ...CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE FOR THE NORTHERN FRONT RANGE FOOTHILLS TODAY... .GUSTY WESTERLY WINDS FOLLOWING THE PASSAGE OF AN UPPER LEVEL DISTURBANCE WILL LINGER OVER THE NORTHERN FRONT RANGE FOOTHILLS THIS AFTERNOON AND ALLOW FLOW FOR THE CONTINUATION OF RED FLAG CONDITIONS. VERY LOW HUMIDITIES WILL PERSIST THROUGH THE AFTERNOON AS WELL. THE WIND IS EXPECTED TO DECREASE BY THIS EVENING. COZ215-260000- /O.CON.KBOU.FW.W.0014.000000T0000Z-130626T0000Z/ LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- 130 PM MDT TUE JUN 25 2013 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR THE NORTHERN FRONT RANGE FOOTHILLS... * AFFECTED AREA...FIRE WEATHER ZONE 215. * TIMING...UNTIL 6 PM MDT TODAY. * WINDS...WEST 10 TO 20 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...AS LOW AS 14 PERCENT. * IMPACTS...THE PERSISTENT DRY AND BREEZY CONDITIONS WILL BRING POTENTIAL RAPID FIRE GROWTH OR EXTREME FIRE BEHAVIOR OF ANY EXISTING OR NEW FIRES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
112 WWUS85 KBOU 260012 RFWBOU URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 612 PM MDT TUE JUN 25 2013 COZ215-260115- /O.EXP.KBOU.FW.W.0014.000000T0000Z-130626T0000Z/ LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- 612 PM MDT TUE JUN 25 2013 ...RED FLAG WARNING HAS EXPIRED FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR THE NORTHERN FRONT RANGE FOOTHILLS... WINDS HAVE DROPPED BELOW 25 MPH AND RELATIVE HUMIDITIES HAVE INCREASED ABOVE 20 PERCENT...THEREFORE THE RED FLAG WARNING WAS ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this red flag warning went out at Jun 24, 10:20 AM MDT, 4 hours 12 minutes earlier.
Area forecast discussion, Jun 24, 10:20 AM MDT, 4 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER/BOULDER CO 1020 AM MDT MON JUN 24 2013 .UPDATE... && .SHORT TERM...MID AND HIGH CLOUDS PASSING OVER THE FORECAST AREA AT THIS TIME ASSOCIATED WITH A WEAK UPPER AIR TROUGH PROGRESSING ACROSS THE STATE. CLOUD BASES MAY LOWER SOME NEXT COUPLE OF HOURS BUT IN MOST CASES REMAIN ABOVE MOUNTAIN TOP LEVEL AS THE SUB-CLOUD ENVIRONMENT CONTINUES TO DRY OUT. SHOULD SEE CLEARING IN THE HIGH COUNTRY AND ALONG THE FRONT RANGE EARLY THIS AFTERNOON WITH THE DEVELOPMENT OF GUSTY WEST-SOUTHWEST WINDS. SHOULD ALSO SEE A STEADY RISE IN TEMPERATURES AND A FALL IN RH VALUES. THEREFORE EXEPCT EXPECT CRITICAL WILDLAND FIRE BEHAVIOR CONDITIONS TO DEVELOP IN MANY OF THE HIGH MTN VALLEYS...OVER THE PALMER DIVIDE OUT TO LINCOLN COUNTY AND OVER SOUTHERN PORTIONS OF THE FRONT RANGE FOOTHILLS. HOWEVER WINDS NOT EXPECTED TO BE AS STRONG/GUSTY ACROSS NORTHERN PORTIONS OF JEFFERSON COUNTY...BUT ITS INCLUDED IN FIREWEATHER ZONE 216. SWITCHING GEARS...STILL BELIEVE THERE'S STILL A SLIGHT CHANCE OF T-STORMS...MAINLY HIGH BASED ONES... ACROSS THE FAR NORTHEAST CORNER OF THE FORECAST AREA LATE THIS AFTERNOON AND EARLY THIS EVENING. MODEST LIFT AND MID-LEVEL SHEAR PROVIDED BY THE PASSING UPPER TROUGH WILL COMBINE WITH 50S DEW POINTS AND SELY LOW-LEVEL FLOW TO POSSIBLY SPIN UP A T-STORM OR TWO OUT THERE LATER TODAY. MAIN THREAT WILL BE LIGHTNING AND GUSTY MICROBURST WINDS. JUST A HEADS UP...ATTENTION TURNS TO THE POSSIBILITY OF A MARGINAL CHINOOK WIND EVENT IN AND NEAR THE FRONT RANGE FOOTHILLS OVERNIGHT. WILL ADDRESS THIS IN MORE DETAIL LATER. && .AVIATION...VFR CONDITIONS WILL PREVAIL TODAY WITH PASSING MID AND HIGH LEVEL CLOUDS THIS MORNING. SHOULD SEE GRADUAL CLEARING IN THE AFTERNOON WITH GUSTY SOUTH-SOUTHEAST WINDS THIS MORNING BECOMING SOUTHWESTERLY EARLY THIS AFTERNOON. COULD SEE OCCASIONAL GUSTS IN THE 20 TO 30 MPH RANGE AT DIA AND APA THIS AFTERNOON. OTHERWISE DO NOT EXPECT ANY T-STORM ACTIVITY IN THE DENVER AREA TODAY. && .FIRE WEATHER...RED FLAG WARNING BEGINNING AT NOON MDT TODAY NOW INCLUDES THE FOLLOWING FIREWEATHER ZONES: 213..214..216.. 241..246 AND 247. JUST ADDED ZONES 216...246 AND 247 BASED ON RECENT RAINFALL...OR RATHER LACK OF. ALL AREAS SHOULD SEE GUSTS WEST-SOUTHWEST WINDS DEVELOPING IN THE NEXT COUPLE OF HOURS AND A STEADY FALL IN RELATIVE HUMIDITY VALUES WITH GRADUAL CLEARING. FOR ZONE 216...MAIN CONCERN WILL BE SOUTHERN PORTIONS OF THIS ZONE...WHILE NORTHERN PORTIONS ARE NOT EXPECTED TO BE AS WINDY TODAY. && .HYDROLOGY...NO CONCERNS TODAY. && .PREV DISCUSSION... /ISSUED 418 AM MDT MON JUN 24 2013/ SHORT TERM...NIGHT TIME CONVECTION ABOUT WRAPPING UP THIS HOUR WITH WEAKENING SHOWERS ACROSS THE FAR NE CORNER OF COLORADO. ALL OF THIS ACTIVITY SHOULD BE COMPLETELY GONE BY SUNRISE. MAIN WEATHER CHANGE FOR TODAY WILL BE WARMER AND DRIER CONDITIONS ACROSS MUCH OF THE COUNTY WARNING AREA. THERE WILL BE A DRIER SOUTHWEST FLOW MOVING INTO COLORADO WHICH WILL FLUSH OUT MOST OF THE LOW LEVEL MOISTURE. INTEGRATED PW VALUES ARE STILL RATHER HIGH AROUND .80" INCH OVER THE FRONT RANGE. HOWEVER...PW VALUES ACROSS ARIZONA AND NEW MEXICO ARE ONLY AROUND A THIRD OF AN INCH OR LESS AND THIS AIRMASS WILL BE SPREADING OVER COLORADO TODAY. THE LONE EXCEPTION WOULD THE FAR NORTHEAST CORNER OF THE STATE WHERE THERE MAY STILL BE ENOUGH MOISTURE TO GENERATE AN ISOLATED LATE DAY STORM. WRM SIMULATED IMAGERY CONCURS AND INDICATES INITIAL STORMS OVER LOGAN COUNTY DOWN THROUGH YUMA COUNTY. THERE IS A SWATH OF HIGH LEVEL MOISTURE WHICH WILL SPREAD OVER US TODAY BUT FORECAST SOUNDINGS SHOWING WARMING ALOFT AT UPPER LEVELS WHICH WILL ALSO STABILIZE AIRMASS. TONIGHT WILL BE QUIET WITH DRY AND STABLE AIRMASS OVER NORTHERN COLORADO. LONG TERM...A DRY WESTERLY FLOW ALOFT WILL BE OVER THE REGION ON TUESDAY. SPATIAL CROSS-SECTIONS HINT AT SOME WIND IN THE MORNING BUT BY THE AFTN WITH WINDS ARE PRETTY LIGHT. ALTHOUGH IT WILL AGAIN BE WARM AND DRY AND THE FIRE DANGER ELEVATED...THE LACK OF WIND AND ANY SIGNIFICANT MOISTURE FOR TSTMS SHOULD LIMIT THE POTENTIAL FOR LARGE FIRE GROWTH. AS A RESULT...WILL HOLD OFF HOISTING A FIRE WEATHER WATCH FOR TUESDAY. THE AIRMASS WL BECOME INCREASINGLY WARM AND SUBSIDENT IN THE MID AND UPPER LEVELS AS A RIDGE OF HIGH PRESSURE BUILDS OVER THE GREAT BASIN. THE FLOW ALOFT OVER CO WILL BE WEST-NORTHWESTERLY BY THURSDAY AS THE UPPER RIDGE CENTERS ITSELF OVER THE FOUR CORNERS AREA. THE MDLS DO GENERATE SOME LIMITED QPF OVER THE SRN FOOTHILLS THURSDAY EVENING SO MAYBE A SLIGHT CHANCE OF TSTMS IN THE VICINITY OF SOUTH PARK. BETTER LOW LEVEL MOISTURE IS PROGGED FOR NORTHEASTERN CO LATE FRIDAY AND SATURDAY. A WEAK FRONTAL SURGE IS PROGGED TO MOVE IN THE REGION FRIDAY NIGHT...WITH BETTER QPF GENERATED OVER THE CWFA OVER THE WEEKEND. A SLIGHT COOLER AMS AT THE SFC AND IMPROVED MOISTURE MAY HELP TO TRIM BACK THE HIGH TEMPERATURES BY A DEGREE OR TWO AS WELL FOR NEXT WEEKEND. THIS ALREADY REFLECTED IN THE PREVIOUS FORECAST...SO LITTLE IF ANY ADJUSTMENT TO THE LONG TERM GRIDS AT AT THIS TIME. AVIATION...VFR CONDITIONS WITH ONLY INCREASING HIGH LEVEL CLOUDS TODAY. SURFACE WINDS ARE SOUTH TO SOUTHWEST EARLY THIS AND TREND WILL BE MORE WEST AND THEN NORTHWEST DURING THE AFTERNOON AT AROUND 10-15KT. FIRE WEATHER...INCREASING FIRE DANGER AGAIN TODAY WITH A WARMER AND DRIER AIRMASS IN PLACE. GUSTY SOUTHWEST WINDS WILL DEVELOP BY AFTERNOON AND WILL UPGRADE THE FIRE WEATHER WATCH TO RED FLAG WARNINGS. ZONE 216 LOOKS MORE BORDERLINE ESPECIALLY OVER THE NORTHERN 2/3 OF THE ZONES. DAY SHIFT CAN TAKE ANOTHER LOOK AT THAT ZONE. HYDROLOGY...NO ISSUES TODAY WITH DRIER CONDITIONS TODAY WITH JUST A SLIGHT CHANCE OF THUNDERSTORMS OVER EXTREME NORTHEAST COLORADO. && .BOU WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 8 PM MDT THIS EVENING FOR COZ213-214-216- 241-246-247. && SHORT TERM...BAKER/ENTREKIN LONG TERM....COOPER AVIATION...BAKER/ENTREKIN
Hazardous weather outlook, Jun 24, 11:27 AM MDT, 3 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER/BOULDER CO 1127 AM MDT MON JUN 24 2013 COZ030>051-251730- JACKSON COUNTY BELOW 9000 FEET- WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- GRAND AND SUMMIT COUNTIES BELOW 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- CENTRAL AND SOUTHEAST PARK COUNTY- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1127 AM MDT MON JUN 24 2013 ...RED FLAG WARNING FOR MIDDLE AND SOUTH PARKS...THE SOUTHERN FOOTHILLS AND PALMER DIVIDE INCLUDING LINCOLN COUNTY FROM NOON TODAY UNTIL 8 PM THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT A DRIER AND WARMER AIRMASS WILL SPREAD OVER THE OUTLOOK AREA TODAY WITH ONLY A SLIGHT CHANCE OF GUSTY THUNDERSTORMS IN THE FAR NORTHEAST CORNER OF COLORADO LATE THIS AFTERNOON AND EARLY THIS EVENING. CRITICAL WILDLAND FIRE DANGER CONDITIONS ARE EXPECTED THIS AFTERNOON AND EARLY THIS EVENING WITH A RETURN OF GUSTY SOUTHWEST WINDS AND VERY LOW HUMIDITIES...ESPECIALLY OVER THE PALMER DIVIDE...THE SOUTHERN FOOTHILLS AND HIGH MOUNTAIN VALLEYS. OVERNIGHT...CRITICAL WILDLAND FIRE DANGER CONDITIONS MAY ALSO DEVELOP IN THE FOOTHILLS OF THE FRONT RANGE TO THE WYOMING BORDER WITH THE DEVELOPMENT OF GUSTY DOWNSLOPING CHINOOK WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY HOT AND DRY CONDITIONS WILL PREVAIL ACROSS THE OUTLOOK AREA TUESDAY THROUGH THURSDAY WITH THE FIRE DANGER REMAINED ELEVATED. SLIGHTLY COOLER CONDITIONS WILL RETURN FRIDAY THROUGH SUNDAY WITH A SLIGHT CHANCE OF LATE DAY SHOWERS AND THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. BAKER/D-L
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 6:12 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Arapahoe | 33 min |
| Jun 23, 6:44 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Arapahoe | 31 min |
| Jun 23, 7:15 PM MDT | Tornado Warning | BOU | Adams, Washington | 30 min |
| Jun 23, 7:17 PM MDT | Severe Thunderstorm Warning | BOU | Arapahoe | 28 min |
| Jun 23, 7:46 PM MDT | Severe Thunderstorm Warning | BOU | Arapahoe | 29 min |
| Jun 23, 8:10 PM MDT | Severe Thunderstorm Warning | BOU | Washington | 35 min |
| Jun 23, 8:25 PM MDT | Tornado Warning | BOU | Washington | 35 min |
| Jun 23, 8:40 PM MDT | Severe Thunderstorm Warning | BOU | Washington | 35 min |
| Jun 23, 9:00 PM MDT | Severe Thunderstorm Warning | BOU | Washington | 30 min |
| Jun 23, 9:07 PM MDT | Special Weather Statement | BOU | Denver | 23 min |
| Jun 23, 9:29 PM MDT | Severe Thunderstorm Warning | BOU | Washington | 31 min |
| Jun 23, 10:07 PM MDT | Severe Thunderstorm Warning | BOU | Washington | 38 min |
| Jun 23, 10:14 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Morgan, Weld | 46 min |
| Jun 24, 1:30 AM MDT | Severe Thunderstorm Warning | BOU | Adams, Arapahoe | 45 min |
| Jun 24, 5:01 AM MDT | Red Flag Warning | BOU | Arapahoe, Clear Creek, Douglas, Elbert, Gilpin, Grand and 4 more | 15 hr |
Nearby
Red Flag Warnings in Colorado, 2013Every red flag warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.